MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer regarding a patient receiving morphine via an implanted pump.The patient was calling to review recall information regarding the pump.Per the patient, she felt that the pump was intermittently not working.She stated that she found online that her pump¿s serial number was not included in a recall, but she wanted to know some of the symptoms that one might experience.When asked when the issue began, the patient stated, ¿it has been quite a while and it is intermittent¿.She stated that she felt that she was not getting the medication ¿although the biggest amount of medication difference was like, ah i can't remember, point oh i don't remember it only holds 20 so i guess it was like 5".She stated, "my pain is so severe it feels like its not working".The patient then stated, "maybe it is, and this is just my pain".She stated the feeling was intermittent and it got really bad and then it got better ¿not better, but ya know better".Per the patient, the pump was not alarming.She stated that her pump alarmed before when she had an mri and the pump would alarm when she got to 2 ml of morphine left in the pump.The patient also stated that sometimes when she tries to bolus ¿the printout shows she pressed the button 2x which cancelled the bolus request and when it does funny thing she sends a picture of the screen to her home nurse¿.The ptm programming was ¿.0315 mg bolus,.6174 per day, 4x day, 1x 180m, 4x24hr, bolus duration 1 min, 4.4mg,.6714 mg, 0.0280 mg/hour, max daily dose.7955 mg/day¿.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key11045728
Report Number3004209178-2020-22282
Device Sequence Number16460048
Product Code LKK
UDI-Device Identifier00643169984219
UDI-Public00643169984219
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2020
Initial Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR